Alert archive / Nebraska / Frost Advisories in 2009
Frost Advisory 2, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at Sep 28, 2009, 3:45 AM CDT for 12 counties in Nebraska. It took effect at Sep 29, 2009, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2009, 3:45 AM CDT (08:45 UTC)
- In effect from
- Sep 29, 2009, 4:00 AM CDT
- Expired
- Sep 29, 2009, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Logan County, NE, Loup County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2365 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 280845 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 AM CDT MON SEP 28 2009 ...COLD DRY AIR MOVING INTO WESTERN NEBRASKA... .COLD SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH INTO WESTERN NEBRASKA THIS MORNING. NEZ004-022>024-035-036-056-057-059-094-281500- /O.CON.KLBF.FZ.W.0001.000000T0000Z-090928T1500Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-LINCOLN- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS... OGALLALA...NORTH PLATTE...CODY...MERRIMAN...KILGORE 345 AM CDT MON SEP 28 2009 /245 AM MDT MON SEP 28 2009/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING. HIGH PRESSURE...COMBINED WITH CLEAR SKIES AND VERY DRY AIR...WILL ALLOW SOME AREAS TO DROP BELOW THE FREEZING MARK EARLY THIS MORNING. THE AREA OF CONCERN IS ALONG AND WEST OF A LINE FROM CODY IN CHERRY COUNTY...TO NORTH PLATTE IN LINCOLN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ008>010-025>029-037-038-281500- /O.NEW.KLBF.FR.Y.0002.090929T0900Z-090929T1400Z/ BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER- INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL... THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...STAPLETON... BROKEN BOW 345 AM CDT MON SEP 28 2009 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY. HIGH PRESSURE...COMBINED WITH LIGHT WINDS...WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S EARLY TUESDAY MORNING. FROST IS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TAYLOR
4 follow-up statements
000 WWUS73 KLBF 281434 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 934 AM CDT MON SEP 28 2009 ...TEMPERATURES CLIMBING ACROSS WESTERN NEBRASKA... .COLD SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH INTO WESTERN NEBRASKA TODAY AND SETTLE OVER CENTRAL NEBRASKA EARLY TUESDAY. NEZ004-022>024-035-036-056-057-059-094-281545- /O.CAN.KLBF.FZ.W.0001.000000T0000Z-090928T1500Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-LINCOLN- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS... OGALLALA...NORTH PLATTE...CODY...MERRIMAN...KILGORE 934 AM CDT MON SEP 28 2009 /834 AM MDT MON SEP 28 2009/ ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE FREEZE WARNING. AT 930 AM CDT...OBSERVATIONS INDICATED TEMPERATURES ABOVE 32 DEGREES FAHRENHEIT ACROSS THE EASTERN PANHANDLE AND WESTERN SANDHILLS WITH THE FREEZE WARNING CANCELLED. $$ NEZ008>010-025>029-037-038-282245- /O.CON.KLBF.FR.Y.0002.090929T0900Z-090929T1400Z/ BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER- INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL... THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...STAPLETON... BROKEN BOW 934 AM CDT MON SEP 28 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY. HIGH PRESSURE...COMBINED WITH CLEAR SKIES AND LIGHT WINDS...WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S EARLY TUESDAY MORNING. FROST IS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KECK
000 WWUS73 KLBF 282041 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT MON SEP 28 2009 ...FROST EXPECTED ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL NEBRASKA... .COLD SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD EAST INTO CENTRAL AND EASTERN NEBRASKA OVERNIGHT. WITH CLEAR SKIES AND NEARLY CALM WINDS...FROST IS LIKELY TO DEVELOP AS TEMPERATURES FALL INTO THE LOWER TO MID 30S. NEZ008>010-025>029-037-038-290900- /O.CON.KLBF.FR.Y.0002.090929T0900Z-090929T1400Z/ BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER- INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL... THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...STAPLETON... BROKEN BOW 341 PM CDT MON SEP 28 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY. HIGH PRESSURE...COMBINED WITH CLEAR SKIES AND LIGHT WINDS...WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S EARLY TUESDAY MORNING. FROST IS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KAR
000 WWUS73 KLBF 290225 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 925 PM CDT MON SEP 28 2009 ...FROST EXPECTED ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL NEBRASKA... .COLD CANADIAN HIGH PRESSURE...COUPLED WITH VERY DRY BOUNDARY LAYER AIR...WILL ALLOW OVERNIGHT LOWS TO REACH THE LOWER TO MID 30S. TEMPERATURES THIS COOL WILL ALLOW FROST TO FORM...WITH THE GREATEST THREAT IN LOW LYING AREAS WHERE WINDS WILL BE LIGHTEST. NEZ006-007-291400- /O.EXA.KLBF.FR.Y.0002.090929T0900Z-090929T1400Z/ KEYA PAHA-BOYD- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER 925 PM CDT MON SEP 28 2009 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY. HIGH PRESSURE...COMBINED WITH CLEAR SKIES AND LIGHT WINDS...WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER 30S EARLY TUESDAY MORNING. FROST IS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NEZ008>010-025>029-037-038-291400- /O.CON.KLBF.FR.Y.0002.090929T0900Z-090929T1400Z/ BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER- INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL... THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...STAPLETON... BROKEN BOW 925 PM CDT MON SEP 28 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY. HIGH PRESSURE...COMBINED WITH CLEAR SKIES AND LIGHT WINDS...WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S EARLY TUESDAY MORNING. FROST IS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BUTTLER
000 WWUS73 KLBF 291357 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 857 AM CDT TUE SEP 29 2009 NEZ006>010-025>029-037-038-291500- /O.EXP.KLBF.FR.Y.0002.000000T0000Z-090929T1400Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD- WHEELER-LOGAN-CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...STAPLETON...BROKEN BOW 857 AM CDT TUE SEP 29 2009 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURS HAVE BEGUN TO RISE ACROSS THE REGION THIS MORNING...ENDING THE THREAT FOR FROST THIS MORNING. THUS THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM CDT. $$ MASEK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Sep 28, 3:28 AM CDT, 17 minutes earlier.
Area forecast discussion, Sep 28, 3:28 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 AM CDT MON SEP 28 2009 .DISCUSSION... FREEZE WARNING ON TRACK THIS MORNING...WITH 2 AM CDT TEMPERATURES FALLING INTO THE LOWER TO MID 30S WHERE WINDS HAVE DECOUPLED...WHICH IS MOSTLY OCCURRING IN RIVER VALLEYS. HAVE A 29 DEGREE READING NOW AT ALLIANCE...BUT STILL OTHER AREAS REMAINING IN THE MID 40S...AS WINDS CONTINUE AROUND 10 KTS. WOULD EXPECT TEMPERATURES TO FALL A FEW MORE DEGREES...AND WILL PROBABLY SEE LOWER 30S THROUGH THE PLATTE RIVER VALLEY...WITH LOCAL AREAS IN THE UPPER 20S ACROSS THE HIGHER PLATEAU REGIONS OF THE PANHANDLE AROUND ALLIANCE. WINDS ALOFT REMAIN QUITE STRONG HOWEVER...AND JUST DON/T EXPECT SURFACE WINDS TO TOTALLY DECOUPLE...SO A WIDESPREAD KILLING FREEZE IS QUESTIONABLE...BUT ISOLATED AREAS WILL FREEZE...AND CONTINUATION OF THE FREEZE WARNING JUSTIFIED. NEXT ISSUE WILL BE COLD TEMPERATURES AND POSSIBLE FROST TONIGHT. VERY DRY AIR WILL REMAIN IN PLACE...AND WINDS WILL DECOUPLE TONIGHT AS THE HIGH PRESSURE AXIS MOVES ACROSS THE AREA. MET AND BIAS CORRECTED MOS GUIDANCE SUGGESTS LOWER 30S FROM NORTH PLATTE...AND UP THROUGH BROKEN BOW. THESE WILL ACTUALLY BE THE COLDEST AREAS...AS WINDS BEGIN TO INCREASE FROM THE SOUTHEAST BY MORNING ACROSS THE NORTH AND WEST...HELPING TO KEEP TEMPS UP JUST A BIT IN THESE AREAS. AFTER COORDINATION WITH HASTINGS AND OMAHA...HAVE OPTED FOR A FROST ADVISORY ACROSS THE SOUTHEAST AREAS...ROUGHLY FROM AINSWORTH TO STAPLETON AND POINTS SOUTHEAST. WILL BEGIN THE ADVISORY AT 4 AM CDT TUESDAY MORNING...AND CONTINUE THROUGH 9 AM CDT. GULF MOISTURE BEGINS TO RETURN WEDNESDAY AHEAD OF UPPER TROUGH DIGGING INTO THE WESTERN UNITED STATES. OPERATIONAL GFS AND ECMWF IN GOOD AGREEMENT...AND GFS ENSEMBLES NOT SHOWING MUCH SPREAD...SO CONFIDENCE LEVEL HIGH WITH THIS SYSTEM. WEDNESDAY AFTERNOON...MAY SEE A FEW SURFACE BASED TSTMS DEVELOP ACROSS WESTERN NEBRASKA...AS LARGE SCALE ASCENT BEGINS TO AFFECT THIS AREA BY LATE AFTERNOON. THIS AREA HOWEVER WILL BE ON THE EDGE OF THE BETTER MOISTURE RETURN...WHICH FOCUSES MORE ON CENTRAL NEBRASKA. MORE LIKELY SCENARIO WILL BE THE DEVELOPMENT OF ELEVATED THUNDERSTORMS ACROSS CENTRAL NEBRASKA WEDNESDAY NIGHT. STRONG SOUTHERLY LOW LEVEL JET WILL CONTINUE A STEADY STREAM OF GULF MOISTURE INTO THIS AREA...AND WITH DECENT SHEAR...ISENTROPIC ASCENT...1000 J/KG OF ELEVATED INSTABILITY AT H75...AND -4 LI/S AT H75...WOULDN/T BE SURPRISED TO SEE A FEW STORMS PRODUCE HAIL...WHICH IS OFTEN THE CASE WITH THIS TYPE OF SET UP. H7 LOW TRACKS VERY SLOWLY ALONG THE NEB/SD BORDER THURSDAY AND FRIDAY. WRAP AROUND/DEFORMATION BAND APPEARS TO SET UP THURSDAY NIGHT AND FRIDAY...AND HAVE RAISED POPS SOME. BUFFER SOUNDINGS SHOW A POSSIBLE MIX OF RAIN AND SNOW DURING THIS TIME AT VALENTINE...BUT WILL WAIT TO ADD THIS TO THE FORECAST. && .AVIATION... HIGH PRESSURE DOMINATES NEBRASKA. VFR CONDITIONS TODAY AND TONIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING FROM 1 AM CDT/MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ MONDAY FOR NEZ004-022>024-035-036-056-057-059-094. FROST ADVISORY FROM 4 AM CDT TUESDAY UNTIL 9 AM CDT TUESDAY FOR LOGAN...THOMAS...BROWN...ROCK...HOLT...WHEELER...GARFIELD... LOUP...BLAINE...AND CUSTER COUNTIES. && DISCUSSION...TAYLOR AVIATION...COLE
Hazardous weather outlook, Sep 27, 3:29 PM CDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT SUN SEP 27 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-281000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 329 PM CDT SUN SEP 27 2009 /229 PM MDT SUN SEP 27 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THE GUSTY NORTHWEST WINDS WILL GRADUALLY DIMINISH WITH THE LOSS OF HEATING THIS EVENING. THEN AS THE SURFACE RIDGE OF HIGH PRESSURE BUILDS SOUTH AND EAST OVERNIGHT MUCH COLDER AND DRIER AIR WILL BE USHERED IN. BY DAYBREAK MONDAY A FREEZE IS LIKELY FOR MUCH OF THE SANDHILLS SOUTH TO THE NORTH PLATTE RIVER VALLEY...AND IN AREAS WEST OF A LINE FROM CODY IN CHERRY COUNTY TO NORTH PLATTE IN LINCOLN COUNTY AS TEMPERATURES DROP AT OR BELOW 32 DEGREES FAHRENHEIT WITH A FREEZING WARNING IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WEDNESDAY A FRONTAL SYSTEM WILL PUSH EAST WITH A CHANCE FOR THUNDERSTORMS BY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
Nearby
Frost Advisories in Nebraska, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.